Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Okay to have colonoscopy while taking Doxycycline? Had abdominal and pelvic pain. CT scan showed horseshoe kidney

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Is it OK to have a colonoscopy while on anti-biotic doxycycline ? Routine Colonoscopy was scheduled 3 months ago for this Wednesday.


Last month I began having upper abdominal pains as well as pain in the pelvic region. Ultrasounds normal. Follow up Cat Scan normal except horseshoe kidney.

For the last month I have been on several rounds of Macrobid and Cipro prior to Doxycyline. Repeated Urine Cultures are normal although initially showed WBC and blood in urine which doctor determined possible UTI. When cultures returned normal while still experiencing pain Gynocologist performed exam and determine pelvic infection. To date I have taken 2 full days of 100mg twice daily doxycycline with some relief. Side effects include bloatedness as I did with Macrobid and Cipro. (Feels like gas build up.)

Colonoscopy scheduled for this Wednesday with bowel prep on Tuesday.

Is it better to wait on colonoscopy until infection has cleared and finished round of doxycycline?
- Assuming I will have to stop doxycycline (or will be flushed out with bowel prep) to perform colonoscopy will that cause infection to return or is this a good time to investigate with colonoscopy?
Posted Sat, 24 Aug 2013 in Abdominal Pain
Answered by Dr. Amit Jain 23 minutes later

Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist

There is no problem if you are on antibiotic like doxycycline for colonoscopy. Skipping of antibiotic for one day will not cause any harm. Bloating may be due to doxycycline only. So I will advise that there is no need to postpone colonoscopy.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor